MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 28MM I.D. SIZE HH WITH CONSTRAINING RING CONSTRAINED LINER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 28MM I.D. SIZE HH WITH CONSTRAINING RING CONSTRAINED LINER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565 -2023 -02321.G2: foreign: japan.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a hip procedure.During the procedure, the constrained liner was not properly inserted, and the surgeon tapped it forcefully, causing the liner to dig into the continuum shell.The liner was removed with the shell because it was no longer removable.The surgery was completed with a new shell and constrained liner.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified constraining ring shows nicks, scratches, and gouges.Partial liner and fragments were returned.Damage shows deformation, fracture, gouges, and item etch damage.Piece(s) of liner not returned were shown in the field provided photo of the shell, which was not returned for evaluation.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.Further follow up responses show it is unknown whether this was a user error on behalf of the surgeon.This complaint was confirmed based on the returned device and provided pictures.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
28MM I.D. SIZE HH WITH CONSTRAINING RING CONSTRAINED LINER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17662389
Report Number0001822565-2023-02322
Device Sequence Number15033983
Product Code JDI
UDI-Device Identifier00889024151819
UDI-Public(01)00889024151819(17)270427(10)65454037
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00875800928
Device Lot Number65454037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown